On the choice of coupling parameter in the time domain Burton and Miller formulation

Chappell, D. and HARRIS, PAUL (2009) On the choice of coupling parameter in the time domain Burton and Miller formulation Quarterly Journal of Mechanics and Applied Mathematics, 62 (4). pp. 431-450. ISSN 0033-5614

Full text not available from this repository.

Official URL: http://qjmam.oxfordjournals.org/content/early/2009...

Abstract

A Burton–Miller-type integral equation for time domain exterior acoustic radiation and scattering problems is considered as a way of overcoming the well-known stability problems associated with collocation-based time domain boundary element methods. The stability of the method is considered and justified using an argument based on the associated frequency domain integral equation. This allows for the justification of a choice of coupling coefficient that is in some sense optimal for the time domain formulation for acoustic radiation and scattering by spheres. Finally, computational results are given in support of these observations and the impact of choosing the optimal parameter in the computations is discussed. Results for non-spherical bodies are also considered to see whether the results may be more widely applicable.

Item Type:Journal article
Subjects:G000 Computing and Mathematical Sciences
DOI (a stable link to the resource):10.1093/qjmam/hbp018
Faculties:Faculty of Science and Engineering > School of Computing, Engineering and Mathematics > Computational Mathematics
ID Code:8076
Deposited By:Converis
Deposited On:14 Jan 2011 10:34
Last Modified:15 Nov 2013 10:24

Repository Staff Only: item control page